Texas, 2013

Hail in Texas, March 23, 2013

March 23, 2013 · NWS FWD · 11 events in 8 counties and zones

A mesoscale convective system moved through the north Texas region during the overnight and early morning hours on the 23rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A mesoscale convective system moved through the north Texas region during the overnight and early morning hours on the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 23, 3:16 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 23, 3:16 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT SAT MAR 23 2013

.DISCUSSION...

SHORT TERM FORECAST CONCERNS...FOR A DETAILED DISCUSSION REGARDING
THUNDERSTORMS THIS MORNING ACROSS NORTH TEXAS...PLEASE REFER TO
THE AREA WEATHER UPDATE /AWUFWD/ SENT AROUND 2 AM CDT.

CHANGES FROM THE 2 AM AREA WEATHER UPDATE...REGIONAL RADARS
OBSERVED A LINE OF THUNDERSTORMS EXTENDING FROM BIG SPRING TX TO
BRECKENRIDGE AT 0830Z /330 AM CDT/. THIS IS MORE OR LESS IN LINE
WITH THE EXPECTED EVOLUTION OF CONVECTION INITIATION DISCUSSED IN
THE AREA WEATHER UPDATE THIS MORNING...SO NOT MUCH TO ADD HERE AT
THIS TIME. THIS LINE OF STORMS WILL LIKELY MOVE EAST AND SHOULD
SPREAD IN COVERAGE NORTH AND SOUTH A BIT FROM THE NARROW BAND OF
CONVECTION BEING OBSERVED AT THE TIME OF THIS DISCUSSION. THE
STORM PREDICTION CENTERS MESOSCALE SURFACE OBJECTIVE ANALYSIS
SCHEME /SPC SFCOA/ INDICATES THAT THE H850 MOISTURE MAXIMA WAS
LOCATED JUST TO THE SOUTH OF THIS LINE OF STORMS AT 08Z. AREA VAD
WIND PROFILES FROM REGIONAL RADARS INDICATE THAT THE LLJ HAS
STRENGTHENED SLIGHTLY...TO 35 KTS UPSTREAM OF THIS LINE OF STORMS.
THE LLJ WILL CONTINUE TO FEED THESE STORMS AS THEY SPREAD EAST
THIS MORNING INTO NORTH TX AND TOWARDS THE INTERSTATE 35 CORRIDOR
AFTER SUNRISE.

THE 08Z SFCOA INDICATED THAT THERE WAS AROUND 2000 J/KG OF MOST
UNSTABLE CAPE /MUCAPE/ ASSOCIATED WITH THE H850 MOISTURE MAXIMA.
FORECAST SOUNDINGS ACROSS NORTH TX FOR THIS MORNING INDICATE ABOUT
HALF THIS MUCH ELEVATED OR MUCAPE SO ITS NOT ENTIRELY OBVIOUS HOW
MUCH POTENTIAL ENERGY WILL BE AVAILABLE FOR STORMS WHEN THEY
SPREAD EAST INTO NORTH TX. AT THIS TIME...JUST LOOKING AT THE
INTENSITY OF ONGOING CONVECTION...TEND TO SIDE WITH THE MORE
CONSERVATIVE FORECAST FOR MUCAPE ADVERTISED IN RAP/NAM FORECAST
SOUNDINGS AS I WOULD EXPECT TO SEE MORE EXPLOSIVE THUNDERSTORM
DEVELOPMENT WITH NEARLY 2000 J/KG OF MUCAPE TO WORK WITH.

REGARDLESS...500 TO 1000 J/KG OF MUCAPE COMBINED WITH RELATIVELY
STRONG EFFECTIVE BULK SHEAR WILL CONTINUE TO SUPPORT A MARGINAL
SEVERE HAIL THREAT ACROSS NORTH TX TODAY. IF STORMS CAN MAINTAIN A
DISCRETE MODE...SUPERCELL STRUCTURES ARE POSSIBLE AND ANY
SUPERCELLS THAT DEVELOP WOULD BE CAPABLE OF PRODUCING LARGER HAIL.
OF COURSE IF SFCOA IS ACTUALLY MORE REALISTIC WITH MUCAPE VALUES
THAT MAY BE AVAILABLE OVER NORTH TX LATER THIS MORNING...A MORE
WIDESPREAD HAIL THREAT MAY BE WARRANTED IN GENERAL. AS IT
STANDS...NEARLY ALL HIGH RESOLUTION GUIDANCE CONTINUES TO FAVOR A
MULTI-CELLULAR STORM MODE WHICH WILL LIKELY LIMIT THE POTENTIAL
FOR GREATER THAN QUARTER SIZED HAIL.

STORMS ARE STILL EXPECTED TO MOVE EAST OF INTERSTATE 35 BY THIS
AFTERNOON...SO NO CHANGES MADE TO THE PREVIOUS FORECAST FOR THIS
PERIOD. FOR TONIGHT...A STRONG UPPER LEVEL TROUGH WILL SWING A
STRONG LOBE OF ENERGY OUT OVER THE PLAINS WHICH WILL SEND A
POWERFUL COLD FRONT SOUTH THROUGH NORTH TX OVERNIGHT. HIGH
RESOLUTION GUIDANCE YESTERDAY INDICATED THAT A NARROW FETCH OF
MOISTURE WOULD BE FED INTO A SURFACE LOW CURRENTLY LOCATED NEAR
THE TX PANHANDLE AS THE FRONT SURGES SOUTH TONIGHT. THIS LED TO A
CLUSTER OF THUNDERSTORMS THAT RACED SOUTHEAST JUST OUT AHEAD OF
THE STRONG COLD FRONT LATE THIS EVENING THROUGH THE OVERNIGHT HRS.
LATEST /TODAYS/ HIGH RESOLUTION GUIDANCE IS MUCH LESS OPTIMISTIC
WITH AVAILABLE POTENTIAL ENERGY FOR CONVECTION...SO WENT AHEAD AND
BUMPED DOWN POPS ALONG THE FRONT AND REMOVED A MENTION OF THUNDER
FROM THE FORECAST THIS EVENING AND OVERNIGHT. THINK WE WILL STILL
SEE A BRIEF LINE OF RAIN SHOWERS ALONG THE FRONT...BUT RAINFALL
AMOUNTS WILL LIKELY BE A FEW HUNDREDTHS OF AN INCH AT BEST. OF
COURSE WILL CONTINUE TO MONITOR SHORT TERM SURFACE OBSERVATION
TRENDS FOR SIGNS THAT A NARROW BAND OF MOISTURE IS BEING ADVECTED
OUT AHEAD OF THE SURFACE LOW THIS EVENING.

BEHIND THE STRONG COLD FRONT...WE MAY NEED TO CONSIDER A WIND
ADVISORY TONIGHT INTO TOMORROW AS NORTH WINDS BEHIND THE FRONT ARE
EXPECTED TO BE QUITE STRONG. DID NOT GO WITH A WIND ADVISORY AT
THIS TIME BECAUSE CONFIDENCE IN STRONG WINDS MIXING DOWN TO THE
SURFACE IS TEMPERED BY THE FACT THAT THE FRONT IS PROGGED TO MOVE
THROUGH OVERNIGHT...WHEN LOW-LEVEL MIXING IS DAMPENED BY THE
NOCTURNAL INVERSION. GRANTED...THE COLD AIR ADVECTION BEHIND THE
FRONT IS EXPECTED TO BE VERY STRONG...AND THIS MAY REDUCE LOW-
LEVEL STABILITY SUFFICIENTLY TO MIX STRONG WINDS ALOFT DOWN TO THE
SURFACE. AT ANY RATE...THIS IS SOMETHING THAT WILL BE REASSESSED
THIS AFTERNOON OR EVENING. WINDS BEHIND THE FRONT WILL LIKELY BE
STRONGEST WEST OF INTERSTATE 35 WHERE SUSTAINED WINDS OF AT LEAST
25 MPH ARE POSSIBLE AFTER MIDNIGHT. AFTER SOME SUNSHINE SUNDAY
MORNING...SURFACE HEATING MAY BE ENOUGH TO MIX STRONGER WINDS DOWN
TO THE SURFACE IF THEY REMAINED ELEVATED THROUGH THE OVERNIGHT
HOURS. IF WINDS ALOFT CONTINUE TO HOLD IN THE 30 KT RANGE...WE MAY
NEED TO CONSIDER A WIND ADVISORY ACROSS PART OR ALL OF
NORTH/CENTRAL TX ON SUNDAY.

TEMPERATURES TONIGHT MAY APPROACH FREEZING...BUT WILL LIKELY
REMAIN JUST ABOVE FREEZING BEHIND THE FRONT DUE TO STRONG
MECHANICAL TURBULENCE ASSOCIATED WITH WINDS BEHIND THE FRONT.
LIGHTER WINDS AND MOSTLY CLEAR SKIES SUNDAY NIGHT INTO MONDAY
MORNING WILL LIKELY ALLOW TEMPERATURES TO FALL BELOW FREEZING FOR
MOST OUTLYING AREAS ACROSS THE CWA. URBAN AREAS WILL LIKELY BE THE
ONLY LOCATIONS THAT DO NOT SEE TEMPERATURES FALL BELOW FREEZING
BY MONDAY MORNING. HIGHS WILL REMAIN COOL EARLY IN THE UPCOMING
WEEK WITH A CANADIAN AIR MASS FIRMLY ENTRENCHED IN THE REGION.
THIS AIR WILL BE MODIFIED BY MOSTLY SUNNY SKIES EACH DAY...BUT ANY
WARM UP WILL BE SLOW UNTIL WE SEE A RETURN TO SOUTH WINDS AND THAT
SEEMS LIKELY TO OCCUR TUESDAY NIGHT INTO WEDNESDAY MORNING. THAT
MEANS THAT TUESDAY MORNING WILL LIKELY BE ANOTHER FREEZE FOR MANY
LOCATIONS ACROSS NORTH TX. WEDNESDAY MORNING SHOULD STAY JUST
ABOVE FREEZING WITH LIGHT SOUTH WINDS RETURNING TO THE CWA.

OUR NEXT STORM SYSTEM APPROACHES THE REGION TOWARDS THE END OF
NEXT WEEK INTO NEXT WEEKEND. THE GFS AND ECMWF BOTH INDICATE THAT
A STRONG UPPER TROUGH WILL BECOME CUT OFF OVER THE SOUTHWESTERN
CONUS DURING THE PERIOD. ASSUMING THIS OCCURS...THIS WOULD LEAD TO
AN EXTENDED PERIOD OF SOUTHWEST FLOW ALOFT OVER NORTH TX AND THE
SOUTH PLAINS IN GENERAL. THIS COULD BRING A WET PATTERN TO NORTH
TX LATE NEXT WEEK THROUGH THE WEEKEND ASSUMING THE GFS AND ECMWF
ARE DOING A GOOD JOB RESOLVING THIS SYSTEM. AT THIS TIME WENT
AHEAD WITH BROAD BRUSHED 20 POPS DURING THE PERIOD AS WE SHOULD
HAVE PLENTY OF MOISTURE IN PLACE WITH PERSISTENT LOW-LEVEL SOUTH
FLOW THAT RETURNS TO NORTH TX WEDNESDAY MORNING. THERE COULD BE
SOME CHANCES FOR SEVERE STORMS DURING THIS PERIOD...BUT IT IS TOO
DIFFICULT TO WHITTLE DOWN TO ANY PARTICULAR TIME THIS FAR OUT AS
SEVERE STORM CHANCES WILL DEPEND ON SMALLER PIECES OF ENERGY THAT
THE MODELS ARE NOT RESOLVING WELL AT THIS TIME.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  40  56  33  56 /  50  20   5   0   0
WACO, TX              69  40  59  30  60 /  40  20   5   0   0
PARIS, TX             56  38  51  29  53 /  50  20   5   0   0
DENTON, TX            60  35  54  28  53 /  50  20   5   0   0
MCKINNEY, TX          58  37  53  29  55 /  50  20   5   0   0
DALLAS, TX            61  41  57  36  58 /  50  20   5   0   0
TERRELL, TX           60  40  56  31  56 /  50  20   5   0   0
CORSICANA, TX         64  44  57  34  58 /  40  20   5   0   0
TEMPLE, TX            73  42  60  32  59 /  30  20   5   0   0
MINERAL WELLS, TX     65  34  55  29  55 /  50  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 23, 3:27 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT SAT MAR 23 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
427 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO SPREAD FROM WEST TO EAST ACROSS NORTH
TEXAS THIS MORNING. A FEW STORMS MAY BECOME SEVERE...WITH LARGE
HAIL BEING THE MAIN THREAT.

THUNDERSTORM CHANCES WILL CONTINUE EAST OF INTERSTATE 35 THIS
AFTERNOON WITH AN ATTENDANT RISK FOR QUARTER SIZE HAIL PERSISTING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF
NORTH TEXAS.

In the hours before

Special weather statement, Mar 23, 3:35 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT SAT MAR 23 2013

TXZ129-231000-
EASTLAND TX-
435 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 435 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CISCO...MOVING EAST AT 40
MPH.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3237 9911 3251 9911 3251 9848 3230 9848
      3229 9849 3208 9893 3208 9912 3236 9913
TIME...MOT...LOC 0935Z 261DEG 34KT 3227 9910
Special weather statement, Mar 23, 4:08 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT SAT MAR 23 2013

TXZ129-141-231045-
EASTLAND TX-COMANCHE TX-
508 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL COMANCHE COUNTY
  EASTERN EASTLAND COUNTY

AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF DUBLIN...MOVING EAST AT 40 MPH.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3252 9882 3251 9848 3230 9848 3226 9855
      3203 9840 3192 9879
TIME...MOT...LOC 1008Z 249DEG 35KT 3216 9861
Special weather statement, Mar 23, 4:37 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 AM CDT SAT MAR 23 2013

TXZ115-129-231100-
EASTLAND TX-STEPHENS TX-
537 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY
  STEPHENS COUNTY

AT 537 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT
50 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3251 9912 3252 9910 3295 9909 3296 9858
      3252 9858 3251 9848 3230 9848 3208 9893
      3208 9912
TIME...MOT...LOC 1037Z 246DEG 42KT 3253 9906
Special weather statement, Mar 23, 4:47 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 AM CDT SAT MAR 23 2013

TXZ131-132-231115-
HOOD TX-SOMERVELL TX-
547 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY
  SOMERVELL COUNTY

AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF STEPHENVILLE...MOVING EAST
AT 50 MPH.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3256 9807 3255 9762 3220 9761 3220 9765
      3209 9787 3220 9793 3245 9805 3251 9807
TIME...MOT...LOC 1047Z 255DEG 44KT 3233 9803
Special weather statement, Mar 23, 5:10 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 AM CDT SAT MAR 23 2013

TXZ133-231145-
JOHNSON TX-
610 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  JOHNSON COUNTY

AT 610 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GRANBURY...MOVING EAST AT 55
MPH.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3255 9761 3254 9708 3227 9708 3218 9747
      3216 9751 3213 9752 3215 9757 3218 9758
      3218 9760 3220 9759 3220 9761 3226 9762
TIME...MOT...LOC 1110Z 261DEG 49KT 3235 9762
Special weather statement, Mar 23, 5:13 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 AM CDT SAT MAR 23 2013

TXZ115-116-129-130-231145-
EASTLAND TX-ERATH TX-PALO PINTO TX-STEPHENS TX-
613 AM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY
  NORTHERN ERATH COUNTY
  PALO PINTO COUNTY
  STEPHENS COUNTY

AT 613 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF RANGER...MOVING EAST AT 50
MPH.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3295 9909 3295 9843 3301 9842 3301 9806
      3300 9806 3251 9807 3242 9803 3231 9848
      3208 9893 3208 9912
TIME...MOT...LOC 1113Z 265DEG 45KT 3251 9855

The radar

The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 11:40 UTC.

Open the radar archive at this moment

Event by event

11 hail. Local standard time, as filed.

Hail, Palo Pinto

When
March 23, 5:40 AM CST to 5:43 AM CST
Where
Palo Pinto County, 3.91 mi ESE of Santo
Measured
0.88 in hail
Reported by
Public
Coordinates
32.587, -98.155

Nickel sized hail was reported approximately 3 miles west of the intersection of I-20 and U.S. Highway 281.

Hail, Hood

When
March 23, 5:57 AM CST to 6:00 AM CST
Where
Hood County, Granbury
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.450, -97.800

Trained spotters reported penny sized hail in Granbury.

Hail, Johnson

When
March 23, 6:30 AM CST to 6:36 AM CST
Where
Johnson County, Burleson
Measured
0.88 in hail
Reported by
Public
Coordinates
32.530, -97.320

Hail up to the size of nickels covered the ground in Burleson.

Hail, Tarrant

When
March 23, 6:30 AM CST to 6:34 AM CST
Where
Tarrant County, Crowley
Measured
1.5 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.580, -97.320

Amateur radio operators reported ping pong ball sized hail in Crowley.

Hail, Tarrant

When
March 23, 6:48 AM CST to 6:51 AM CST
Where
Tarrant County, Mansfield
Measured
1.25 in hail
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
32.570, -97.130

Amateur radio operators reported hail to the size of a half dollar.

Hail, Dallas

When
March 23, 6:55 AM CST to 6:59 AM CST
Where
Dallas County, 2.91 mi W of Cedar Hill
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.580, -97.000

Pea to nickel sized hail was reported via broadcast media.

Hail, Ellis

When
March 23, 7:02 AM CST to 7:04 AM CST
Where
Ellis County, Red Oak
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.520, -96.800

Amateur radio operators reported quarter sized hail in Red Oak.

Hail, Dallas

When
March 23, 7:03 AM CST to 7:05 AM CST
Where
Dallas County, Desoto
Measured
1 in hail
Reported by
Public
Coordinates
32.580, -96.850

Quarter sized hail was reported in DeSoto.

Hail, Dallas

When
March 23, 7:15 AM CST to 7:18 AM CST
Where
Dallas County, Seagoville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.630, -96.530

Trained spotters reported quarter sized hail in Seagoville.

Hail, Van Zandt

When
March 23, 8:03 AM CST to 8:06 AM CST
Where
Van Zandt County, Grand Saline
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.670, -95.720

Broadcast media reported nickel sized hail.

Hail, Collin

When
March 23, 2:09 PM CST to 2:12 PM CST
Where
Collin County, 1.97 mi W of Foot
Measured
0.88 in hail
Reported by
Public
Coordinates
33.220, -96.784

Nickel sized hail was reported near Prosper.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438405, 438409, 438410, 439228, 439227, 438407, 439229, 439230, 439231, 438408, 438406.